Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 244, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 24, 2002, 4:11 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2002, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 24, 2002, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 141 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WUUS54 KOHX 242111 SVRBNA TNC099-181-242145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 409 PM CDT SAT AUG 24 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAWRENCE COUNTY IN TENNESSEE NORTHEAST WAYNE COUNTY IN TENNESSEE * UNTIL 445 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF ETHRIDGE...OR 10 MILES NORTHEAST OF WAYNESBORO...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTER BY 430 PM CDT HENRYVILLE BY 445 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:03 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 24, 3:03 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT SAT AUG 24 2002 19Z SURFACE ANALYSIS SHOWS MESO-LOW NEAR JBR, WITH FRONTAL BOUNDARY SAGGING INTO NORTHWEST TENNESSEE AND LAND BETWEEN THE LAKES. MOST CONVECTION AT THIS TIME IS OCCURRING SOUTH AND EAST OF THE NASHVILLE METRO AREA, ALONG A PRE-FRONTAL CONVERGENCE ZONE, WITH LITTLE ACTIVITY OCCURRING ALONG THE FRONT. EXPECT VERY LITTLE CHANGE IN AIR MASS CHARACTERISTICS ONCE THE FRONT PASSES OVERNIGHT, DESPITE NORTHERLY WINDS THE NEXT 2 DAYS. AVIATION MODEL FORECASTS A BULLSEYE OF 500 MB DIVERGENCE AND 700-500 MB DIFFERENTIAL VORTICITY ADVECTION AROUND 18Z TOMORROW, HENCE THE HIGHER POPS DURING THE AFTERNOON, PARTICULARLY OUR SOUTHERN ZONES. OTHERWISE, ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR THE FORESEEABLE FUTURE, AS A 500 MB LOW DEVELOPS OVER THE AREA BY TOMORROW EVENING, AND WITH VERY WEAK MID-LEVEL WINDS, LOOK FOR THIS LOW, AND ATTENDANT MOISTURE, TO STICK AROUND INTO THE EXTENDED PERIOD. .BNA...NONE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.